MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.5MM COMP/NEUTRAL DRILL GUIDE; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.5MM COMP/NEUTRAL DRILL GUIDE; PLATE, FIXATION, BONE
Model Number 71175044
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, the evos 2.5mm comp/neutral drill guide for compression slot won't move.No case involved; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 2.5MM COMP/NEUTRAL DRILL GUIDE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12038827
Report Number1020279-2021-05269
Device Sequence Number11572022
Product Code HRS
UDI-Device Identifier00885556636435
UDI-Public00885556636435
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175044
Device Catalogue Number71175044
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1